Alert archive / Mississippi / Freeze Warnings in 2014
Freeze Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Mar 25, 2014, 3:51 AM CDT for 46 counties in Mississippi; 7 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 25, 2014, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:51 AM CDT (08:51 UTC)
- In effect from
- Mar 25, 2014, 10:00 PM CDT
- Expired
- Mar 26, 2014, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
All 55 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 25, 3:50 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 25, 3:50 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT TUE MAR 25 2014
...MULTIPLE HAZARDS TO IMPACT THE AREA OVER THE NEXT 24 HRS WITH A
ELEVATED FIRE DANGER TODAY AND WIDESPREAD LATE SEASON FREEZE
TONIGHT...
.SHORT TERM...REINFORCING COOLER/DRIER AIR CURRENTLY PUSHING INTO
THE CWA THIS MORNING AND WILL CONTINUE THROUGH THE DAY. LOOK FOR
SOME SCT/BKN CLOUDS ACROSS THE FAR NORTH THIS MORNING BUT WILL GIVE
WAY TO FULL SUNSHINE FOR AFTERNOON. LOOK FOR BREEZY CONDITIONS AS
WELL WITH GUSTS BETWEEN 20-30 MPH. DEEP MIXING FOR MOST OF TODAY
WILL ALLOW FOR THESE GUSTY CONDITIONS AS WINDS WILL BE BROUGHT DOWN
FROM 5-7 KFT. THANKS TO CAA...TEMPS WILL BE ON THE COOL SIDE TODAY
WITH HIGHS FROM THE MID 50S NORTH TO AROUND 60 SOUTH.
HIGH PRESSURE WILL SETTLE JUST TO OUR N/NE OVERNIGHT. THIS SFC RIDGE
WILL ALLOW NEAR CALM TO CALM WINDS TO DEVELOP RESULTING IN IDEAL RAD
COOLING CONDITIONS. A WIDESPREAD FREEZE IS EXPECTED WITH LOWS FROM
27 OVER THE NE AND E-CENTRAL TO THE LOWER 30S SW/S. THESE LOWS ARE
WHAT WE HAVE BEEN FORECASTING FOR SEVERAL DAYS SO NO REAL CHANGES ON
THAT ELEMENT. NOW THAT WE ARE IN THE NEAR TERM...FREEZE WARNINGS
WILL BE ISSUED. THIS WARNING WILL BE FOR AREAS WHERE CONFIDENCE
EXISTS IN SEEING SUB-FREEZING CONDITIONS FOR 1-2 HRS OR MORE. THE
LONGEST DURATION OF SUB-FREEZING AND COLDEST TEMPS WILL BE OVER THE
NE AND E-CENTRAL AREAS WHERE 3-7 HRS OF THOSE CONDITIONS LOOK TO
EXIST.
THE SFC HIGH WILL PUSH EAST ON WED AND AIRMASS MODERATION IS
EXPECTED. HIGH CLOUDS WILL BE ON THE INCREASE FOR AFTERNOON WHICH
MAY TEMPER THE WARMUP SOME. STILL...LOOK FOR HIGHS TO REBOUND AND
TOP OUT IN THE LOWER 60S. BY WED NIGHT...A S/WV WILL MOVE INTO THE
AREA AND HELP THICKEN THE CLOUDS AND BRING SOME LOWER END PRECIP
CHANCES. OVERALL...ANY PRECIP THAT MAY FALL WILL BE VERY LIGHT.
CONFIDENCE IN MEASURABLE PRECIP IS ON THE LOW SIDE AND OPTED TO
LOWER PRECIP CHANCES FROM THE GFS GUIDANCE A BIT. THE TEMP RANGE
WILL BE MUCH SMALLER WED NIGHT WITH LOWS LIKELY OCCURRING BETWEEN
10PM AND 3AM. LOOK FOR READINGS TO INCREASE A BIT TOWARD SUNRISE AS
SFC WINDS INCREASE. /CME/
.LONG TERM...THURSDAY THROUGH NEXT TUESDAY
MAIN HIGHLIGHTS WILL FOCUS ON INCREASING RAIN AND THUNDERSTORM
CHANCES THURSDAY NIGHT INTO FRIDAY MORNING WITH SOME ADDITIONAL
ACTIVITY LATE FRIDAY INTO EARLY SATURDAY. CLEARER AND WARMER
CONDITIONS EXPECTED THROUGH THE WEEKEND AND EARLY NEXT WEEK.
OVERALL MODEL SUITE IN GOOD AGREEMENT THROUGH PERIOD INDICATING A
SERIES OF PACIFIC SHORTWAVE TROUGHS TO IMPACT THE REGION IN THE
THURSDAY INTO SATURDAY TIMEFRAME WITH LONG WAVE RIDGING BUILDING IN
OVER THE WEEKEND THROUGH MONDAY AND ZONAL FLOW RETURNING TUESDAY.
AT THE START OF THURSDAY, THE FIRST PACIFIC TROUGH AND ATTENDANT
SURFACE LOW WILL BE ACROSS THE MID-WEST MOVING INTO THE GREAT LAKES
REGION. THE SUB 995MB SFC LOW WILL AID IN STRONG SLY FLOW ACROSS THE
ARKLAMISS ACTING TO RETURN 1.2-1.5" PWATS AND LOWER 60S DEWPOINTS TO
REGION BY THURSDAY EVENING. THE TIGHT PRESSURE GRADIENT THURS AFTN
WILL LIKELY LEAD TO WINDY CONDITIONS ACROSS THE REGION AND WILL BE
CLOSE TO WIND ADVISORY CRITERIA. HOWEVER, GIVEN EXPECTED CLOUDS AND
REDUCED MIXING HEIGHTS, WINDS MAY NOT REACH THRESHOLD VALUES.
FARTHER NORTH AND WEST OF THE REGION...SURFACE BASED THUNDERSTORMS
ARE EXPECTED TO DEVELOP IN THE BETTER ESTABLISHED WARM SECTOR THURS
AFTN AND MOVE INTO THE REGION LATE THURSDAY NIGHT INTO FRIDAY
MORNING. AS ACTIVITY MOVES EAST HOWEVER, LOWER DEWPOINTS AND CAPPING
LOOK TO LIMIT SFC BASED CONVECTION SUPPORT. YET, ENOUGH ELEVATED
INSTABILITY /1000 J/KG/ IN PRESENCE OF NEAR 7C/KM LAPSE RATES AND
26-28C VERTICAL TOTALS ALONG AND WEST OF THE MS RIVER COULD SUPPORT
A MARGINAL HAIL RISK WHERE UPGLIDE ALLOWS PARCELS TO REACH LFC. WILL
NOT MENTION YET IN HWO GIVEN SHORT TERM HAZARDS TAKING PRECEDENCE
AND MARGINALITY.
THE FIRST S/WV TROUGH WILL PULL NE FRIDAY BUT THE AREA WILL REMAIN
IN WARM SECTOR AS A SECONDARY AND STRONGER S/WV TROUGH ENTERS THE
MID-WEST BY LATE FRIDAY. INSTABILITY WILL BUILD DURING THE DAY TO
VALUES OF 1500-2000 J/KG FRIDAY AFTN UNDERNEATH A STOUT EML. THE
CAPPING LOOKS TO HOLD THROUGH THE DAY AS THE REGION WILL BE BETWEEN
SYSTEMS WITH SOME NEGATIVE H7 THETAE ADVECTION ON BACK SIDE OF FIRST
S/WV. SLIGHT HEIGHT FALLS AND CAPPING EROSION BY LATE FRIDAY NIGHT
AS THE NEXT S/WV APPROACHES SHOULD BE ENOUGH TO REGENERATE SHOWER
AND THUNDER ACTIVITY FRIDAY NIGHT INTO SAT MORNING WITH THE WEAK
FRONT MOVING THROUGH. FRONTAL PASSAGE SATURDAY MORNING WILL
EFFECTIVELY END RAIN CHANCES FOR THE REST OF THE PERIOD. FOR THE
REST OF SATURDAY THROUGH TUESDAY...EXPECTING DRIER AND A WARMING
TREND WITH SURFACE HIGH PRESSURE AND H5 RIDGING IN CONTROL. TEMPS
WILL CLIMB INTO THE 70S LATE WEEKEND AND UPPER 70S BY MONDAY WITH
GOOD AMOUNT OF SUN. /ALLEN/
&&
.AVIATION...MAIN ISSUE TODAY WILL BE WITH GUSTY NW/N WINDS.
SUSTAINED WINDS WILL BE IN THE 14-18KT RANGE WITH GUSTS IN THE
22-27KT RANGE. WIND WILL DIMINISH BETWEEN 22-01Z. VFR CONDITIONS
WILL PREVAIL NEARLY ALL OF THE TAF PERIOD. THE ONLY EXCEPTION COULD
BE BETWEEN 12-17Z FOR THE 3 NORTHERN SITES WHERE SOME SCT/BKN CLOUDS
WILL EXIST. AT THIS TIME ANY CEILING SHOULD BE >3 KFT...BUT THERE IS
SOME LOW CHANCE THAT A BRIEF PERIOD OF MVFR COULD OCCUR. /CME/
&&
.FIRE WEATHER...ELEVATED AND HIGH FIRE DANGER WILL EXIST TODAY. A
COMBINATION OF DRY AIR (RH VALUES OF 22-25%) AND INCREASED WINDS
WILL SUPPORT THIS INCREASED FIRE DANGER. HIGH FIRE DANGER WILL EXIST
ACROSS THE EASTERN 1/3RD OF THE AREA FOR THIS AFTERNOON. HERE IS
WHERE A RED FLAG WARNING WILL BE IN EFFECT. THE REST OF THE AREA
WILL SEE ELEVATED FIRE DANGER AS RH VALUES WILL RANGE FROM 26-29%.
WINDS HERE WILL ALSO DROP OFF A TAD WHILE THE LOWEST RH VALUES
EXIST. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 31 62 45 / 0 0 0 11
MERIDIAN 60 28 61 38 / 0 0 0 6
VICKSBURG 59 31 62 46 / 0 0 1 18
HATTIESBURG 62 31 62 45 / 0 0 0 9
NATCHEZ 59 32 62 49 / 0 0 1 15
GREENVILLE 56 31 60 46 / 0 0 2 31
GREENWOOD 55 28 61 44 / 0 0 0 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR MSZ029>033-037>039-044>046-050>052-055>058-
063>066-072>074.
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY FOR
MSZ018-019-025>058-064>066-073-074.
LA...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY FOR
LAZ007>009-015-016.
AR...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY FOR
ARZ074-075.
&&
CME/JA/Hazardous weather outlook, Mar 24, 3:00 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON MAR 24 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY FIRE WEATHER RISK...ELEVATED TIMING...TUESDAY AFTERNOON THERE IS AN ELEVATED FIRE DANGER RISK WHERE OPEN BURNING IS DISCOURAGED DUE TO INCREASED WINDS AND LOWER HUMIDITY VALUES FOR THE ENTIRE OUTLOOK AREA TUESDAY AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN EXTREME RISK EXISTS FOR A HARD FREEZE AND WIDESPREAD FROST TUESDAY NIGHT FOR AREAS NORTH OF A GREENWOOD TO PHILADELPHIA TO MERIDIAN LINE. CATASTROPHIC DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES IN THE MID 20S WILL BE POSSIBLE. A HIGH RISK EXISTS FOR A FREEZE AND WIDESPREAD FROST TUESDAY NIGHT FOR AREAS ALONG A CLEVELAND TO CARTHAGE TO SHUBUTA LINE. SIGNIFICANT DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 3 TO 8 HOURS WILL BE POSSIBLE. AN ELEVATED RISK FOR WIDESPREAD FROST AND A LIGHT FREEZE EXISTS TUESDAY NIGHT FOR AREAS GENERALLY ALONG A CROSSETT TO JACKSON TO LAUREL LINE. DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1 TO 2 HOURS WILL BE POSSIBLE. A LIMITED RISK EXISTS FOR AREAS OF FROST TUESDAY NIGHT ALONG AND SOUTH OF A RAYVILLE TO HAZELHURST TO HATTIESBURG LINE. MINOR DAMAGE TO UNPROTECTED TENDER VEGETATION MAY OCCUR AS TEMPERATURES DROP BETWEEN 32 AND 34 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 15 && ...HAZARD LEGEND... *FIRE WEATHER* EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS VERY DIFFICULT DUE TO STRONG WINDS. HIGH...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES. ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL. APPROACHING RED FLAG CONDITIONS. LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... NWS JAN FIRE WEATHER PAGE... WWW.SRH.NOAA.GOV/JAN/?N=FIRE_WEATHER MISSISSIPPI FORESTRY COMMISSION... WWW.MFC.MS.GOV/ SPC FIRE WEATHER OUTLOOK... WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/ NWS FIRE WEATHER PAGE... WWW.SRH.NOAA.GOV/RIDGE2/FIRE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:00 AM CDT | Red Flag Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 15 hr |
Nearby
Freeze Warnings in Mississippi, 2014Freeze Warnings in Louisiana, 2014Freeze Warnings in Arkansas, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.